Alert archive / North Dakota / High Wind Watches in 2012
High Wind Watch 4, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Apr 14, 2012, 3:28 PM CDT for 6 counties in North Dakota. It took effect at Apr 15, 2012, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 3:28 PM CDT (20:28 UTC)
- In effect from
- Apr 15, 2012, 10:00 AM CDT
- Expired
- Apr 15, 2012, 4:01 AM CDT
- In force
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 134 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2674 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658 WWUS73 KBIS 142028 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 328 PM CDT SAT APR 14 2012 ...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA SUNDAY... ...HIGH WIND WATCH JAMES RIVER BASIN SUNDAY MORNING THROUGH SUNDAY EVENING... .A WIND ADVISORY IS IN EFFECT FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY. A HIGH WIND WATCH IS IN EFFECT FOR THE JAMES RIVER BASIN SUNDAY MORNING THROUGH SUNDAY EVENING. LOW PRESSURE WILL CONTINUE TO LIFT NORTH ACROSS THE CENTRAL PLAINS TONIGHT AND INTO EASTERN SOUTH DAKOTA SUNDAY. THIS WILL GENERATE STRONG NORTHERLY WINDS ACROSS SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY. VERY STRONG NORTHERLY WINDS COULD DEVELOP OVER THE JAMES RIVER BASIN BY MIDDAY SUNDAY. TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. THOSE WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND TOWERS SHOULD USE EXTRA CAUTION. NDZ040>046-150500- /O.NEW.KBIS.WI.Y.0021.120415T1200Z-120416T0000Z/ SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON 328 PM CDT SAT APR 14 2012 /228 PM MDT SAT APR 14 2012/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY. * TIMING...SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WINDS...NORTHERLY WINDS 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. THOSE WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND TOWERS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ025-037-047-048-050-051-150500- /O.NEW.KBIS.HW.A.0004.120415T1500Z-120416T0300Z/ FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 328 PM CDT SAT APR 14 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING...LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS...NORTHERLY WINDS 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...LOOSE OBJECTS COULD BECOME PROJECTILES AND COULD LEAD TO PROPERTY DAMAGE. TAKE PROPER PRECAUTIONS TO SECURE LIGHT- WEIGHT OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. FURTHERMORE...TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. THOSE WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND TOWERS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TM
1 follow-up statement
082 WWUS73 KBIS 150901 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 401 AM CDT SUN APR 15 2012 ...WIND ADVISORY SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON... ...WIND ADVISORY FOR THE JAMES RIVER BASIN LATE THIS MORNING THROUGH THIS EVENING... .A WIND ADVISORY IS IN EFFECT FOR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. A WIND ADVISORY IS ALSO IN EFFECT FOR THE JAMES RIVER BASIN LATE THIS SUNDAY MORNING THROUGH SUNDAY EVENING. LOW PRESSURE WILL CONTINUE TO LIFT NORTHWARD FROM EASTERN NEBRASKA AND SOUTH DAKOTA THIS MORNING INTO WISCONSIN LATER TONIGHT. THIS WILL GENERATE STRONG NORTHERLY WINDS ACROSS SOUTHERN NORTH DAKOTA TODAY...LINGERING IN SOUTHEASTERN NORTH DAKOTA THIS EVENING. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TODAY. TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. THOSE WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND TOWERS SHOULD USE EXTRA CAUTION. NDZ025-037-047-048-050-051-151715- /O.UPG.KBIS.HW.A.0004.120415T1500Z-120416T0300Z/ /O.EXB.KBIS.WI.Y.0021.120415T1500Z-120416T0300Z/ FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 401 AM CDT SUN APR 15 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH HAS BEEN UPGRADED TO A WIND ADVISORY AND IS NO LONGER IN EFFECT. * TIMING...LATE SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS...NORTHERLY WINDS 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...LOOSE OBJECTS COULD BECOME PROJECTILES AND COULD LEAD TO PROPERTY DAMAGE. TAKE PROPER PRECAUTIONS TO SECURE LIGHT- WEIGHT OUTDOOR OBJECTS SUCH AS PATIO FURNITURE. FURTHERMORE... TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. THOSE WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND TOWERS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ040>046-151715- /O.CON.KBIS.WI.Y.0021.120415T1200Z-120416T0000Z/ SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON 401 AM CDT SUN APR 15 2012 /301 AM MDT SUN APR 15 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WINDS...NORTHERLY WINDS 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES. THOSE WORKING OUTSIDE AND IN ELEVATED AREAS SUCH AS ROOFTOPS AND TOWERS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Apr 14, 12:12 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 14, 12:12 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1212 PM CDT SAT APR 14 2012 .DISCUSSION...FOG HAS DISSIPATED ACROSS THE TURTLE MOUNTAIN REGION EARLY THIS AFTERNOON. AS A RESULT...REMOVED MORNING FOG WORDING FROM SAID ZONES. FURTHERMORE...CONVECTIVE DEBRIS CLOUDS FROM THUNDERSTORMS OVER NEBRASKA WILL CONTINUE TO OVERSPREAD THE REGION FROM SOUTH TO NORTH THIS AFTERNOON. ADJUSTED THE HOURLY TEMPERATURES BASED ON INCREASING CLOUD COVER. SOUTHWESTERN NORTH DAKOTA HAS LIKELY ALREADY ACHIEVED ITS HIGH FOR TODAY AS CLOUDS CONTINUE TO INCREASE AS WELL AS PRECIP CHANCES. OTHERWISE...THE REMAINING WEATHER ELEMENTS ARE IN GOOD SHAPE. THE UPDATED GRIDDED AND TEXT PRODUCTS WILL BE OUT SHORTLY. && .AVIATION...STRONG STORM SYSTEM/AREA OF LOW PRESSURE MOVING NORTHEAST INTO THE CENTRAL PLAINS WILL CONTINUE TO SPREAD BKN-OVC MID/UPPER LEVEL CLOUDS NORTH ACROSS NORTH DAKOTA THIS AFTERNOON. A MID LEVEL DISTURBANCE ADVECTING AHEAD OF THIS STORM SYSTEM WILL PRODUCE AREAS OF LIGHT RAIN SHOWERS MAINLY ACROSS SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA (KDIK) THROUGH 00Z. VCSH NOT OUT OF THE QUESTION FARTHER NORTH (KISN...KMOT...KBIS) THIS AFTERNOON WITH SOME WEAK DAYTIME INSTABILITY PRESENT. INCREASING CHANCES FOR -SHRA ACROSS THE FAR SOUTH THIS EVENING...THEN ACROSS MUCH OF CENTRAL AND EASTERN ND AFTER 06Z AND INTO SUNDAY. OVERALL VFR FLIGHT CONDITIONS THROUGH 06Z...WITH POSSIBLY MVFR-IFR CIGS DEVELOPING AFTER 12Z CENTRAL AND EAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE NH...AVIATION
Hazardous weather outlook, Apr 14, 4:46 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT SAT APR 14 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 446 AM CDT SAT APR 14 2012 /346 AM MDT SAT APR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:28 PM CDT | Wind Advisory | BIS | Adams, Bowman, Dickey, Emmons, Foster, Grant and 6 more | 31 hr |
Nearby
High Wind Watches in North Dakota, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.